Kentucky, 2011Damaging Wind in Kentucky, September 26, 2011
September 26, 2011 · NWS JKL · 1 event in 1 county or zone
A tree limbs were blown down by thunderstorm wind gusts during the early morning hours of September 26th in the town of Morrill in Jackson county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tree limbs were blown down by thunderstorm wind gusts during the early morning hours of September 26th in the town of Morrill in Jackson county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Sep 26, 6:31 AM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 26, 6:31 AM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
731 AM EDT MON SEP 26 2011
.SHORT TERM.../THE REST OF TODAY/
THE ZONE FORECAST PRODUCT AND HAZARDOUS WEATHER OUTLOOK HAVE BOTH BEEN
UPDATED TO REFLECT THE ISSUANCE OF TORNADO WATCH 856. THE WATCH IS
CURRENTLY IN EFFECT UNTIL 1 PM EDT.
THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...
/TODAY THROUGH WEDNESDAY/
THE VARIOUS SHORT TERM MODELS...NAM12...SREF...GFS...AND
CANADIAN...ALL STILL IN GOOD AGREEMENT WITH THE CURRENT WEATHER
PATTERN...AND HOW THIS PATTERN WILL EVOLVE OVER THE NEXT 24-36 HOURS.
A LINE OF SHOWERS AND THUNDERSTORMS WAS ONGOING ACROSS CENTRAL
KENTUCKY...SOUTHEASTERN INDIANA...AND EASTERN OHIO. THIS LINE AS A
WHOLE WILL CONTINUE TO MOVE SLOWLY EASTWARD DURING THE DAY TODAY.
INDIVIDUAL STORMS HAVE BEEN MOVING FROM SOUTHWEST TO NORTHEAST. AS A
RESULT OF THESE TWO MODES OF MOTION...THE LINE OVERALL IS MOVING ONLY
VERY SLOWLY TO THE EAST. A STRONG 40-50 KT LOW LEVEL JET...WILL
CREATE THE POTENTIAL FOR A FEW STRONG WIND GUSTS TO DESCEND TO THE
SURFACE IN THE DOWNDRAFTS OF THE STRONGER THUNDERSTORMS FROM EARLY
THIS MORNING THROUGH EARLY THIS AFTERNOON. LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE DUE TO SLOW STORM MOVEMENT...AND THE MOVEMENT
OF MULTIPLE SHOWERS AND STORMS OVER THE SAME AREAS. GENERAL RAINFALL
AMOUNTS WILL BE AROUND THREE QUARTERS OF AN INCH...WITH HIGHER
AMOUNTS POSSIBLE NORTH OF THE MOUNTAIN PARKWAY. WITH THE AMOUNT OF
MODEL AGREEMENT...THE OVERALL FORECAST WAS ONLY MODIFIED SLIGHTLY.
THE PRIMARY CHANGE WAS TO THE TIMING OF PRECIPITATION ONSET TODAY.
WITH THE SLOW SYSTEM AND CONVECTIVE LINE MOVEMENT...DECIDE TO SLOW
DOWN INITIAL PRECIPITATION ONSET BY AND HOUR OR TWO IN THE WESTERN
COUNTIES OF THE FORECAST AREA. ALSO KEPT PRECIPITATION IN THE EASTERN
COUNTIES AN HOUR OR TWO LONGER.
THE TEMPERATURE AND DEW POINTS WERE ALSO IN GOOD SHAPE...WITH ONLY
MINOR TWEAKS NEEDED HERE AND THERE. THE WIND FORECAST WAS ADJUSTED
TOWARD A COMBINATION OF OBSERVED TRENDS AND THE LATEST SREF MODEL
DATA. THIS PRODUCED A UNIFORM AND ACCURATE WIND FIELD FOR TODAY AND
TOMORROW. WIDESPREAD LOW AND MIDDLE LEVEL CLOUD COVER WILL PERSIST
ACROSS THE AREA THROUGH WEDNESDAY...AS SUGGESTED IN THE LATEST MODEL
TIME HEIGHT CROSS SECTIONS AND MOS DATA...AS AN UPPER LEVEL AREA OF
LOW PRESSURE SPINS SLOWLY EASTWARD ACROSS THE GREAT LAKES.
.LONG TERM.../WEDNESDAY NIGHT THROUGH SUNDAY/
THERE IS VERY GOOD AGREEMENT BETWEEN THE 00Z RUNS OF THE ECMWF AND
GFS UNTIL THE WEEKEND...WHEN DIFFERENCES BECOME MORE APPARENT. EVEN
DURING THE WEEKEND...THE DIFFERENCES DO NOT APPEAR TO HAVE MUCH
IMPLICATION FOR THE LOCAL AREA...WITH THE EFFECTS BEING MORE
IMPORTANT ELSEWHERE.
THE PERIOD STARTS WITH A SLOW MOVING...LONG LIVED BUT WEAKENING UPPER
LOW OVER THE GREAT LAKES. ITS PROXIMITY WILL RESULT IN AN ONGOING
POSSIBILITY OF SHOWERS WEDNESDAY NIGHT. A STRONG UPPER LEVEL IMPULSE
IN THE WESTERLIES WILL BE DIVING ESE TOWARD THE GREAT LAKES WEDNESDAY
NIGHT. AS IT APPROACHES THE GREAT LAKES...THE OLD UPPER LOW WILL BE
ABSORBED BACK INTO THE WESTERLIES AND KICKED OUT TO THE NE. THE NEW
IMPULSE WILL BRING A SURGE OF COLD AIR AT THE SURFACE...WITH THE COLD
FRONT FORECAST TO PASS THROUGH THE LOCAL AREA ON THURSDAY NIGHT.
MOISTURE WILL BE VERY LIMITED...BUT MODELS SQUEEZE OUT SOME LIGHT
RAIN...AND A 20-30 PERCENT POP WILL BE USED.
BEHIND THE FRONT...STRONG HIGH PRESSURE WILL SLOWLY MOVE SE FROM THE
NORTHERN PLAINS...REACHING THE OHIO VALLEY ON SUNDAY. IT IS EXPECTED
TO BRING FAIR BUT CHILLY WEATHER TO THE FORECAST AREA FRIDAY THROUGH
SUNDAY. THE UPPER LEVEL TROUGH RESPONSIBLE FOR THE COLD AIR WILL
DEEPEN OVER THE EASTERN CONUS AND SHOULD FORM ANOTHER CLOSED LOW
DURING THE WEEKEND. THE ECMWF AND SOME MEMBERS OF THE GFS ENSEMBLE
FORM THIS SYSTEM OVER THE MID ATLANTIC STATES...WHILE THE
OPERATIONAL GFS SHOWS IT OVER THE GULF OF MAINE. THE FURTHER SW
SOLUTIONS RESULT IN SHOWERS AS CLOSE AS WV ON SUNDAY. SHOULD THIS
UPPER LOW END UP BEING SLIGHTLY FURTHER WEST OF THE ECMWF...LOW POPS
WOULD NEED TO BE CONSIDERED. HOWEVER...AT THE PRESENT TIME THE POP IS
TOO LOW TO WARRANT MENTION IN THE FORECAST FOR SUNDAY.
&&
.AVIATION.../12Z TO 12Z/...UPDATED
A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECTING LOZ AND SME BY 13
OR 14Z THIS MORNING...AND JKL BY 15Z. SOME OF THE STRONGER
THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS AND LOCALLY HEAVY
RAINFALL. THE PRIMARY AVIATION CONCERNS THROUGH EARLY LATE THIS
AFTERNOON WILL BE THE THUNDERSTORMS AND THEIR ASSOCIATED TURBULENT
WINDS AND LIGHTNING. THE STRONG COLD FRONT THAT IS PRODUCING THE
SHOWERS AND STORMS WILL ALSO MOVE ACROSS THE AREA TODAY. ONCE THE
FRONT HAS PASSED BY TO THE EAST...WINDS WILL SHIFT TO THE WEST AND
COULD BE GUSTY FOR A BIT JUST AHEAD OF AND BEHIND THE FRONT...WITH
GUSTS REACHING 20-25 MPH AT TIMES THROUGHOUT THE DAY. MVFR CONDITIONS
WILL BE POSSIBLE WITH ANY THUNDERSTORMS DUE TO HEAVY RAIN AND LOW
LEVEL CLOUD COVER.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 1 PM EDT THIS AFTERNOON FOR KYZ044-050>052-
058>060-068-069-079-080-083>086-108-111-114-116.
&&
SHORT TERM...AR
LONG TERM....HAL
AVIATION...AR
Hazardous weather outlook, Sep 26, 6:02 AM EST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
702 AM EDT MON SEP 26 2011
KYZ044-050>052-058>060-068-069-079-080-083>086-108-111-114-116-
271415-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-WOLFE-LEE-OWSLEY-
CLAY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...CAMPTON...
BEATTYVILLE...BOONEVILLE...MANCHESTER
702 AM EDT MON SEP 26 2011
...TORNADO WATCH 856 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGHOUT THE
DAY TODAY. A FEW THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS AND
PERHAPS AN ISOLATED TORNADO THROUGH EARLY THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF STORM DAMAGE TO
THEIR LOCAL LAW ENFORCEMENT...OR THE NATIONAL WEATHER SERVICE IN
JACKSON.
KYZ087-088-104-106-107-109-110-112-113-115-117>120-271415-
BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-
PERRY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...SALYERSVILLE...
PRESTONSBURG...JACKSON...HINDMAN...HAZARD...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
702 AM EDT MON SEP 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE
REGION TODAY. SOME OF THE STORMS COULD BECOME STRONG...WITH DAMAGING
WINDS POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF STORM DAMAGE TO
THEIR LOCAL LAW ENFORCEMENT...OR THE NATIONAL WEATHER SERVICE IN
JACKSON.
AR
In the hours before
Special weather statement, Sep 26, 7:10 AM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
810 AM EDT MON SEP 26 2011
KYZ044-050-051-261245-
MONTGOMERY-BATH-FLEMING-
810 AM EDT MON SEP 26 2011
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 845
AM EDT MONDAY MORNING...
NORTHWESTERN MONTGOMERY...
NORTHWESTERN BATH AND
NORTHWESTERN FLEMING.
AT 810 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SIDEVIEW...OR
8 MILES NORTHEAST OF WINCHESTER...MOVING NORTHEAST AT 60 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...STOOPS AROUND
815 AM EDT...BETHEL AROUND 820 AM EDT...SHERBURNE AROUND 825 AM
EDT...CRAINTOWN AROUND 830 AM EDT...FLEMINGSBURG AROUND 835 AM EDT...
RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY AFTERNOON
FOR SOUTHEASTERN KENTUCKY.
JACOBSON
Special weather statement, Sep 26, 7:58 AM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
858 AM EDT MON SEP 26 2011
KYZ050-058-059-261330-
MONTGOMERY-POWELL-ESTILL-
858 AM EDT MON SEP 26 2011
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 930
AM EDT MONDAY MORNING...
SOUTHEASTERN MONTGOMERY...
NORTHWESTERN POWELL AND
NORTHWESTERN ESTILL.
AT 858 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FOX...OR 8
MILES NORTHWEST OF IRVINE...MOVING NORTHEAST AT 50 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SPOUT SPRINGS
AROUND 905 AM EDT...CLAY CITY AROUND 910 AM EDT...ROSSLYN AROUND 915
AM EDT...BEAN AROUND 920 AM EDT...HOPE AROUND 925 AM EDT.
RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AND FREQUENT
LIGHTNING.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY AFTERNOON
FOR SOUTHEASTERN KENTUCKY.
RAY
Thunderstorm Wind, Jackson
- When
- September 26, 8:40 AM EST
- Where
- Jackson County, Morrill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 37.520, -84.200
Tree limbs were blown down and across Hwy 421 in Morrill.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Wisconsin, September 26, 20111 death · $7,000 · 1 event
- High Wind and Strong Wind in Washington, September 26, 2011$30,000 · 53 kt wind · 4 events
- Hail and Damaging Winds in Texas, September 26, 2011$25,000 · 1.75 in hail · 6 events
- Flooding in Pennsylvania, September 26 to 27, 2011$30,000 · 2 events
- Hail in Ohio, September 26, 2011$25,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in West Virginia, September 26, 2011$3,000 · 1 in hail · 7 events
- Flash Flooding and Damaging Winds in Kentucky, September 26, 2011$9,000 · 52 kt wind · 4 events
- Damaging Winds and Heavy Rain in Florida, September 26, 201150 kt wind · 4 events
- Wildfire in Texas, September 26 to 30, 20114 events
- Heavy Rain in Ohio, September 26, 20113 events
- Frost and Freeze in Oregon, September 26, 20112 events
- Flooding in North Carolina, September 26, 20112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 339405.